Tags

Type your tag names separated by a space and hit enter

Use of aspirin, non-steroidal anti-inflammatory drugs, and acetaminophen (paracetamol), and risk of psoriasis and psoriatic arthritis: a cohort study.
Acta Derm Venereol. 2015 Feb; 95(2):217-23.AD

Abstract

Non-steroidal anti-inflammatory drugs (NSAIDs) have been reported to induce or exacerbate psoriasis. We aimed to evaluate the association between several widely used analgesics, including aspirin, non-aspirin NSAIDs, and acetaminophen (paracetamol), and risk of psoriasis and psoriatic arthritis (PsA) in a large cohort of US women, the Nurses' Health Study II (1991-2005). Information on regular use of aspirin, NSAIDs, and acetaminophen was collected for 95,540 participants during the follow-up. During 1,321,280 person-years of follow-up, we documented 646 incident psoriasis cases and 165 concomitant PsA cases. Compared to women who reported no use, regular acetaminophen and NSAIDs users with more than 10 years of use had multivariate hazard ratios of 3.60 [95% confidence interval (CI): 2.02-6.41] and 2.10 (95% CI: 1.11-3.96) for PsA, respectively. There was no clear association between aspirin and risk of psoriasis or PsA. In conclusion, long-term acetaminophen and NSAIDs use may be associated with an increased risk of PsA. Special attention on psoriasis and PsA screening may be needed for those who are prescribed for acetaminophen and NSAIDs for long-term periods.

Authors+Show Affiliations

Department of Dermatology, Brigham and Women's Hospital and Harvard Medical School, Boston, MA, USA.No affiliation info availableNo affiliation info available

Pub Type(s)

Journal Article
Research Support, N.I.H., Extramural
Research Support, Non-U.S. Gov't

Language

eng

PubMed ID

24691893

Citation

Wu, Shaowei, et al. "Use of Aspirin, Non-steroidal Anti-inflammatory Drugs, and Acetaminophen (paracetamol), and Risk of Psoriasis and Psoriatic Arthritis: a Cohort Study." Acta Dermato-venereologica, vol. 95, no. 2, 2015, pp. 217-23.
Wu S, Han J, Qureshi AA. Use of aspirin, non-steroidal anti-inflammatory drugs, and acetaminophen (paracetamol), and risk of psoriasis and psoriatic arthritis: a cohort study. Acta Derm Venereol. 2015;95(2):217-23.
Wu, S., Han, J., & Qureshi, A. A. (2015). Use of aspirin, non-steroidal anti-inflammatory drugs, and acetaminophen (paracetamol), and risk of psoriasis and psoriatic arthritis: a cohort study. Acta Dermato-venereologica, 95(2), 217-23. https://doi.org/10.2340/00015555-1855
Wu S, Han J, Qureshi AA. Use of Aspirin, Non-steroidal Anti-inflammatory Drugs, and Acetaminophen (paracetamol), and Risk of Psoriasis and Psoriatic Arthritis: a Cohort Study. Acta Derm Venereol. 2015;95(2):217-23. PubMed PMID: 24691893.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Use of aspirin, non-steroidal anti-inflammatory drugs, and acetaminophen (paracetamol), and risk of psoriasis and psoriatic arthritis: a cohort study. AU - Wu,Shaowei, AU - Han,Jiali, AU - Qureshi,Abrar A, PY - 2014/4/3/entrez PY - 2014/4/3/pubmed PY - 2015/9/22/medline SP - 217 EP - 23 JF - Acta dermato-venereologica JO - Acta Derm Venereol VL - 95 IS - 2 N2 - Non-steroidal anti-inflammatory drugs (NSAIDs) have been reported to induce or exacerbate psoriasis. We aimed to evaluate the association between several widely used analgesics, including aspirin, non-aspirin NSAIDs, and acetaminophen (paracetamol), and risk of psoriasis and psoriatic arthritis (PsA) in a large cohort of US women, the Nurses' Health Study II (1991-2005). Information on regular use of aspirin, NSAIDs, and acetaminophen was collected for 95,540 participants during the follow-up. During 1,321,280 person-years of follow-up, we documented 646 incident psoriasis cases and 165 concomitant PsA cases. Compared to women who reported no use, regular acetaminophen and NSAIDs users with more than 10 years of use had multivariate hazard ratios of 3.60 [95% confidence interval (CI): 2.02-6.41] and 2.10 (95% CI: 1.11-3.96) for PsA, respectively. There was no clear association between aspirin and risk of psoriasis or PsA. In conclusion, long-term acetaminophen and NSAIDs use may be associated with an increased risk of PsA. Special attention on psoriasis and PsA screening may be needed for those who are prescribed for acetaminophen and NSAIDs for long-term periods. SN - 1651-2057 UR - https://www.unboundmedicine.com/medline/citation/24691893/Use_of_aspirin_non_steroidal_anti_inflammatory_drugs_and_acetaminophen__paracetamol__and_risk_of_psoriasis_and_psoriatic_arthritis:_a_cohort_study_ L2 - https://www.medicaljournals.se/acta/content/abstract/10.2340/00015555-1855 DB - PRIME DP - Unbound Medicine ER -